Severe hypoglycaemia in a person with insulin autoimmune syndrome accompanied by insulin receptor anomaly type B

T. Kato, M. Itoh, J. Hanashita, T. Itoi, T. Matsumoto, Y. Ono, S. Imamura, N. Hayakawa, Atsushi Suzuki, Y. Mizutani, Y. Uchigata, N. Oda

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Aims: A rare case of the insulin autoimmune syndrome (IAS) accompanied by insulin receptor anomaly is reported. Methods: Antibodies to insulin and insulin receptor were determined in the patient with severe hypoglycaemia before and after the treatment with prednisolone. Results: Titers of antibody to insulin and insulin receptors were 73.0% and 41.5%, respectively. Drug-induced lymphocyte stimulation tests were all negative for the suspicious drugs. Her HLA-DR was DRB1*0403/04051. Following steroid therapy, the formation of antibodies was suppressed and alleviated her symptoms. Scatchard analysis yielded findings specific to polyclonal antibodies. Conclusions: The changes in autoantibodies resulted in alleviation of the hypoglycemic symptoms as a result of steroid therapy.

Original languageEnglish
Pages (from-to)1279-1281
Number of pages3
JournalDiabetic Medicine
Volume24
Issue number11
DOIs
Publication statusPublished - 01-11-2007

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Internal Medicine
  • Endocrinology, Diabetes and Metabolism
  • Endocrinology

Cite this

Kato, T., Itoh, M., Hanashita, J., Itoi, T., Matsumoto, T., Ono, Y., Imamura, S., Hayakawa, N., Suzuki, A., Mizutani, Y., Uchigata, Y., & Oda, N. (2007). Severe hypoglycaemia in a person with insulin autoimmune syndrome accompanied by insulin receptor anomaly type B. Diabetic Medicine, 24(11), 1279-1281. https://doi.org/10.1111/j.1464-5491.2007.02232.x